Alert archive / Florida / Tornado Warnings in 1998
Tornado Warning 31, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 25, 1998, 4:43 PM EDT for Duval County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1998, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 25, 1998, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WFUS1 KJAX 252044 RRA TORJAX FLC031-252115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT SAT JUL 25 1998 * TORNADO WARNING FOR... DUVAL COUNTY IN NORTHEASTERN FLORIDA * UNTIL 515 PM EDT * AT 442 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3 MILES WEST OF FORT CAROLINE MOVING EAST AT 10 MPH. SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... SOUTHSIDE BY 444 PM EDT FORT CAROLINE BY 500 PM EDT IF YOU ARE IN A MULTIPLE STORY BUILDING...GO TO A SMALL INTERIOR ROOM AWAY FROM WINDOWS. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. MOBBS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:00 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT JUL 25 1998 SFC ANALYSIS SHOWING RIDGE ACROSS CENTRAL FLORIDA AND WEAK TROUGH IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. SEABREEZE HAS PUSHED INTO ST AUGUSTINE AS EXPECTED. LOW LEVEL CONVERGENCE WITH TROUGH...SEABREEZES ...AND UPPER LEVEL DIFFLUENCE WILL RESULT IN SCT SHOWERS AND TSMS INTO THIS EVE LASTING UNTIL AROUND 02Z. ON SUN...ETA TRIES TO BRING IN SLIGHTLY DRIER AIR WITH UPPER LOW PASSING WELL TO THE SOUTH BUT NGM/AVN KEEPS HIGH MEAN RH OVER THE AREA. WITH SFC TROUGH PERSISTING IN SOUTH GA/N FL WILL KEEP GOOD CHC POPS. PETERSON
Nearby
Tornado Warnings in Florida, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.